Iowa, 2007Flood in Iowa, April 25 to 27, 2007
April 25 to 27, 2007 · NWS OAX · 1 event in 1 county or zone
An upper level low pressure system over Colorado and a warm front along the Kansas and Nebraska border helped set the stage for heavy rain producing thunderstorms over southwest Iowa on April 24th.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An upper level low pressure system over Colorado and a warm front along the Kansas and Nebraska border helped set the stage for heavy rain producing thunderstorms over southwest Iowa on April 24th.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before the first event at Apr 25, 3:46 AM CST, 10 hours 14 minutes earlier.
Area forecast discussion, Apr 25, 3:46 AM CST, 10 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
446 AM CDT WED APR 25 2007
.DISCUSSION...
HEAVY RAIN AND FLOOD POTENTIAL...AND THEN TEMPS...ARE THE MAIN
FORECAST CONCERNS.
FLASH FLOOD POTENTIAL HAS DECREASED GREATLY OVERNIGHT. MODELS HAVE
DONE A DECENT JOB IN PLACING COMMA HEAD OF PRECIP.
HOWEVER...RAINFALL IS NOW BECOMING INCREASINGLY STRATIFORM...WITH
ONLY AN ISOLATED LIGHTNING STRIKE OR TWO IN SW IA. RADAR RETURNS IN
THIS CONVECTIVE AREA HAVE DIMINISHED STEADILY...AND PRECIP NO LONGER
APPEARS SUFFICIENT TO PRODUCE ANY FLASH FLOODING. FARTHER
NORTH...RAINFALL HAS INCREASED IN THE DEFORMATION BAND.
HOWEVER...SFC OBS INDICATE THAT RATES ARE HOLDING AT OR BELOW 0.15
INCH/HR IN LOCATIONS SUCH AS WAYNE (LCG) WHICH IS SAMPLING BAND OF
HEAVIEST RADAR PRECIP. THERE IS SOME BRIGHT BAND RADAR ENHANCEMENT
ONGOING IN THIS AREA RESULTING IN MISLEADING RADAR ESTIMATES. IT
APPEARS THAT NEW PRECIP SHOULD BE 0.75 INCH OR LESS BEFORE RAIN
TAPERS OFF...NOT ENOUGH FOR FLASH FLOODING DUE TO THE STRATIFORM
NATURE OF THE PRECIP. THE FLASH FLOOD WARNING HAS BEEN CANCELLED.
THIS DOES NOT PRECLUDE RIVER FLOODING FROM PRECIP TOTALS IN THE 2 TO
3.5 INCH RANGE FOR MANY LOCATIONS. RIVERS WILL BE MONITORED IN CASE
MORE FLOOD WARNINGS ARE NEEDED...ESPECIALLY THE ELKHORN IN NEB AND
THE TARKIO IN IA.
RAIN SHOULD TAPER OFF LATER TODAY INTO THIS EVE AS OCCLUDED LOW
MOVES EAST AND MOIST CONVEYOR BELT IS WRUNG OUT OVER THE AREA.
FAIRLY STRONG 850 WINDS SHOULD NOT TRANFER STRONGLY TO THE SURFACE
DUE TO SUPPRESSED MIXING BY COOL BOUNDARY LAYER AIR. ON THE OTHER
HAND...HIGH TEMPS WILL NOT DIFFER MUCH FROM PRESENT COOL TEMPS.
LOW CLOUDS MAY BREAK FOR A WHILE LATER TONIGHT...BUT THERE WILL ALSO
BE SOME MID CLOUDS CIRCULATING AROUND THE UPPER LOW INHIBITING
RADIATION. APPEARS THAT LOW LEVEL MOISTURE WILL REMAIN SUFFICIENT
ON THURSDAY FOR STRATOCU TO FILL THE BREAKS IN...SO LOOKING FOR
ANOTHER COOL DAY ESPECIALLY IN THE EAST.
RADIATION CONDITIONS APPEAR BEST THURSDAY NIGHT WITH LIGHT WINDS AND
GOOD CLEARING AFTER SUNSET AND COOLEST TEMPS FOR THE FORECAST.
A WEAKER SHOWRT WAVE IN THE NW FLOW SHOULD BE PASSING THROUGH THE
REGION LATER FRIDAY. MODELS DIFFER WIDELY ON THE LOCATION OF THIS
FEATURE...BUT INTRODUCED A 20 PCT CHANCE OF AFTERNOON SHOWERS INTO
NEBRASKA IN CASE 00Z GFS IS CLOSE TO RIGHT.
RAPID WARMING TAKES PLACE OVER THE WEEKEND AND LASTS INTO EARLY NEXT
WEEK AS AN UPPER RIDGE BGUILDS IN ALOFT...FOLLOWED BY A SFC LOW IN
THE NORTHERN PLAINS TOWARD THE END OF THE WEEKEND. RAISED TEMPS
A BIT MORE AS THIS LOOKS LIKE A FAVORABLE WARMING PATTERN...BUT
WE ARE STILL SOMEWHAT BELOW 00Z MEX MOS GUIDANCE ESPECIALLY
SUNDAY AND MONDAY.
&&
.OAX WATCHES/WARNINGS/ADVISORIES...
NE...NONE.
IA...NONE.
&&
POLLACK
Hazardous weather outlook, Apr 25, 9:58 AM CST, 4 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
1058 AM CDT WED APR 25 2007
IAZ069-079-080-090-091-NEZ050>053-065>068-078-088>093-260600-
POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT-PAGE-BUTLER-SAUNDERS-
DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE-JEFFERSON-GAGE-
JOHNSON-NEMAHA-PAWNEE-RICHARDSON-
1058 AM CDT WED APR 25 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NEBRASKA
AND SOUTHWEST IOWA.
.DAY ONE...THIS AFTERNOON AND TONIGHT
ALTHOUGH MOST ADDITIONAL RAINFALL OVER THE AREA THROUGH THIS
EVENING WILL BE UNDER A QUARTER OF AN INCH...ISOLATED LOCATIONS
COULD PICK UP ANOTHER 1/2 INCH OR SO. BECAUSE OF THIS ADDITIONAL
RAIN...PLUS THE 2 TO 4 INCHES THAT FELL PRIOR TO THIS
MORNING...SOME RIVER FLOODING CAN BE EXPECTED. IN ADDITION...AN
ISOLATED NON-SEVERE THUNDERSTORM IS POSSIBLE THIS AFTERNOON.
FLOOD WARNINGS REMAINS IN EFFECT ALONG THE NISHNABOTNA AND WEST
NISHNABOTNA RIVERS IN SOUTHWEST IOWA.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION SHOULD NOT BE NEEDED THIS AFTERNOON OR
TONIGHT...BUT PLEASE PASS ALONG ANY REPORTS OF FLOODING.
IAZ043-055-056-NEZ011-012-015>018-030>034-042>045-260600-
MONONA-HARRISON-SHELBY-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-
BOONE-MADISON-STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-
1058 AM CDT WED APR 25 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
NEBRASKA AND WESTERN IOWA.
.DAY ONE...THIS AFTERNOON AND TONIGHT
ADDITIONAL RAINFALL OF UP TO 1/2 INCH IS POSSIBLE IN NORTHEAST
NEBRASKA AND WEST CENTRAL IOWA BEFORE IT ENDS THIS EVENING.
THIS...IN ADDITION TO THE RAIN THAT FELL PRIOR TO THIS
MORNING...MAY PRODUCE MINOR FLOODING OF LOWLANDS. IT WILL ALSO
CAUSE RAPID RISES ON LARGER RIVERS...AND COULD RESULT IN SOME
RIVER FLOODING.
A FLOOD WARNING REMAINS IN EFFECT ALONG THE ELKHORN RIVER NEAR NELIGH.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION SHOULD NOT BE NEEDED THIS AFTERNOON OR
TONIGHT...BUT PLEASE PASS ALONG ANY REPORTS OF FLOODING.
CHERMOK
Flood, Fremont
- When
- April 25, 2:00 PM CST to April 27, 1:00 PM CST
- Where
- Fremont County, 3 mi NW of Hamburg to 1 mi SE of Hamburg
- Cause
- Heavy Rain
- Reported by
- Official NWS Observations
- Coordinates
- 40.631, -95.690
Rainfall of 2 to 3 inches on April 24th caused the Nishnabotna River in far southwest Iowa to flood agricultural lowlands. The river at Hamburg reached a 26 foot crest at 9 pm CDT on April 26th. Flood stage is 23 feet. The river at Hamburg was above flood stage from 3 pm on the 25th through 2 pm on the 27th.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Winds in Arkansas, April 25, 20071 death · $45,000 · 60 kt wind · 3 events
- Flooding in Iowa, April 25 to 28, 2007$5.8 million · 20 events
- Tornadoes and Flash Flood in Texas, April 25, 2007$471,000 · EF0 · 22 events
- Hail and Damaging Winds in Louisiana, April 25, 2007$365,000 · 56 kt wind · 8 events
- Hail and Damaging Winds in Mississippi, April 25, 2007$154,000 · 60 kt wind · 8 events
- Damaging Winds in Louisiana, April 25, 2007$165,000 · 60 kt wind · 4 events
- Flash Flood and Hail in Texas, April 25, 2007$155,000 · 53 kt wind · 5 events
- Drought in Mississippi, April 25 to 30, 200734 events
- Flooding in Missouri, April 25 to 27, 20079 events
- Flash Flood and Hail in Missouri, April 25, 2007$5,000 · 2 in hail · 9 events
- Hail in Kansas, April 25, 20070.88 in hail · 4 events
- Hail in Oklahoma, April 25, 20070.88 in hail · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 22248.